Ask AnythingFirst dose of amoxicillin hives
Anonymous asked 1 year ago

My 3 year old and 1 year old were dx with double ear infections today. Neither have ever had ATB.

Gave them both first dose right when we got home, around 2pm. Within a couple hours 3 y.o. had hives on cheeks, arms, trunk. Not severe but still obviously there. He’s itching his cheeks too.

I’m in school to be an FNP. 3 semesters left. Work in a CCU currently. Still want to verify though with you all.

Gave him one tab children’s benadryl (12.5mg) he’s 38lbs. Holding tonight’s dose. Calling doc fist thing in AM. Assuming he’ll be marked allergic to penicillins?

Anything I’m missing? We’re now 4 hours out from first dose.

3 Answers
Anonymous answered 1 year ago

Correct, penicillin allergy. They experienced amoxicillin rash.

https://www.healthline.com/health/parenting/amoxicillin-rash

Anonymous answered 1 year ago

You’re right, sorry. Not a doctor, so i conflated terminology. I’m penicillin allergic myself, so I’ve been there. I got those hives when I was 5 or 6 (first time I was given amoxi). We went back to the doc the next day and they changed my prescription.

Anonymous answered 1 year ago

Discontinue amox at once. Contact prescriber. I would repeat the Benadry in 5-6 hours.

Your Answer

Share on Facebook0Share on Google+0Tweet about this on TwitterShare on LinkedIn0Share on Reddit0Email this to someonePrint this page